MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ELITE VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS ELITE VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number BL11145
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Corneal Clouding/Hazing (1878)
Date of Event 04/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After the event, a service engineer performed user tests and service calibration procedure of the complete foot control.The foot control was working properly and the system was ready for use.A review of the device history record found no non conformities or anomalies related to this event.The investigation is ongoing.No remedial, corrective, preventive or field safety corrective action is required.
 
Event or Problem Description
On 27-jan-2025, additional information was received which changed the reportability decision of this event assessing it as reportable.The user facility in belgium reported a problem with the foot control function.There was no indication that the issue had an adverse effect on the patient.It was later reported that the foot control failed to function properly during the procedure.Several attempts were made to resolve the problem, but none were effective.Another device was brought in to continue the surgery, however, the cornea had become cloudy due to the delay and it was no longer possible to operate safely.The cornea was treated with medication and the procedure was completed five days later at another hospital after the cornea had sufficiently cleared.At a follow -up check approximately two months later, the patient was found to have 9/10 vision in that eye.The patient subsequently developed ¿irvin glass¿ or fluid at the height of the cornea which is a known consequence of surgery that takes place weeks or months after ophthalmic surgery.The current status of the patient was not provided.
 
Additional Manufacturer Narrative
Added: d9 and h3.Product evaluation did not confirm the failure mode.Issue could not be reproduced, and no replacement was provided.The device history was reviewed and found to meet manufacturing specification.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
STELLARIS ELITE VISION ENHANCEMENT SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key21395532
Report Number0001920664-2025-00011
Device Sequence Number18239652
Product Code HQC
UDI-Device Identifier00757770524495
UDI-Public(01)00757770524495(11)191001
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBL11145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown